Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 320, NWS Wilmington, OH

November 9, 2000Delaware County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 7:15 PM EST for Delaware County, Licking County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 7:15 PM EST (00:15 UTC)
Expired
Nov 9, 2000, 8:15 PM EST
In force
60 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Delaware County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 7:25 PM ESTThunderstorm Wind 50 EPataskala, OHAround 30 trees were knocked down around Pataskala and power lines were knocked down in Croton.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 4:00 PM ESTTornado WatchSPC5 hr
Nov 9, 5:45 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 100015
SVRILN
OHC041-089-100115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL OHIO...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 815 PM EST...

* AT 715 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF PATASKALA...OR ABOUT 2 MILES
  SOUTHEAST OF GAHANNA...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUNBURY...
  PATASKALA...
  NEWARK...
  JOHNSTOWN...
  HEATH...
  HANOVER...
  GRANVILLE...
  DELAWARE...
  
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. 
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCE WARNING.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 6:35 PM EST, 40 minutes earlier.

Area forecast discussion, Nov 9, 6:35 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EST THU NOV 9 2000

WATCH OVER WESTERN PORTIONS OF CWA EXPIRES AT 7 PM. WILL ALLOW TO
EXPIRE AND SEND UPDATE RIGHT AT 7 TO REMOVE HEADLINE. WILL ALSO
EXPIRE WATCH OVER SOUTH CENTRAL OHIO AND PORTIONS OF CENTRAL OHIO
THAT THE LINE OF THUNDERSTORMS IS ALREADY THROUGH. WATCH SHOULD HOLD
ON FOR COUNTIES NORTH OF AND INCLUDING MADISON...FRANKLIN...AND
FAIRFIELD.

.ILN...TORNADO WATCH FOR PORTIONS OF CENTRAL OHIO THROUGH 9 PM.

FRANKS

In the hours before

Local storm report, Nov 9, 4:15 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE. )

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN
Local storm report, Nov 9, 4:33 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
433 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE.

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN

0430 PM    3 S WILLIAMSTOWN          KY   WIND DAMAGE
11/09/00   GRANT                          TREES DOWN ON POWER LINES
                                          AND ONE TREE ON A MOBILE
                                          HOME IN THE SOUTHERN PART
                                          OF TOWN

SEW
Local storm report, Nov 9, 4:41 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    COUNTYWIDE                IN   WIND DAMAGE
11/09/00   RIPLEY                         NUMEROUS TREES AND
                                          POWERLINES DOWN ACROSS THE
                                          COUNTY

SEW
Special weather statement, Nov 9, 5:55 PM EST, 1 hour 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-092314-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EST THU NOV 9 2000

...TORNADO WATCH CANCELLED FOR NORTHERN KENTUCKY SOUTHEAST INDIANA
AND SOUTHWEST OHIO...

THE TORNADO WATCHES THAT WERE IN EFFECT HAVE BEEN CANCELLED THIS
EVENING. THE THREAT FOR TORNADOS HAS DIMINISHED WITH THE PASSAGE OF
A STRONG LINfE OF STORMS. NO ADDITIONAL SEVERE WEATHER IS EXPECTED IN
THESE AREAS TONIGHT.
Local storm report, Nov 9, 6:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
627 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    10 NW CONNERSVILLE        IN   WIND DAMAGE
11/09/00   FAYETTE                        TREES AND POWERLINES WERE
                                          DOWN IN THE NORTHWEST PART
                                          OF THE COUNTY

0515 PM    COUNTYWIDE                OH   WIND DAMAGE
11/09/00   BROWN                          TREES AND POWERLINES WERE
                                          BLOWN DOWN

0525 PM    COUNTYWIDE                OH   WIND DAMAGE
11/09/00   ADAMS                          TREES AND POWERLINES WERE
                                          DOWN

0520 PM    MASON                     OH   75 MPH TSTM WIND GUST
11/09/00   WARREN                         TREES WERE BLOWN DOWN
                                          THROUGHOUT THE CITY

JF

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.